Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

September 8, 2009Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 8, 2009, 4:39 PM CDT for Washington County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2009, 4:39 PM CDT (21:39 UTC)
Expired
Sep 8, 2009, 5:15 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Washington County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 082139
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT TUE SEP 8 2009

OKZ055-061-082215-
ROGERS OK-WASHINGTON OK-
439 PM CDT TUE SEP 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS AND WASHINGTON

AT 440 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TALALA...VERA AND RAMONA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3665 9591 3651 9563 3643 9581 3647 9601
TIME...MOT...LOC 2140Z 236DEG 14KT 3647 9589

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:55 PM CDT, 44 minutes earlier.

Area forecast discussion, Sep 8, 3:55 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT TUE SEP 8 2009

.DISCUSSION...
WIDELY SCATTERED CONVECTION HAS FIRED ONCE AGAIN THIS AFTERNOON
WITH SOME LOCALLY HEAVY RAINFALL AMOUNTS DUE TO THE SLOW MOVEMENT.
THE BRISTOW MESONET SITE HAS RECORDED OVER 2 INCHES OF RAIN IN
ABOUT 30 MINUTES. AN OUTFLOW BOUNDARY FROM CENTRAL DELAWARE COUNTY
TO SOUTHERN OSAGE COUNTY IS YET TO LIGHT UP BUT WILL HAVE TO WATCH
THIS BOUNDARY...INCLUDING THE TULSA METRO AREA...FOR POSSIBLE
VIGOROUS CONVECTIVE DEVELOPMENT OVER THE NEXT COUPLE HOURS. MOST
OF THIS DIURNALLY DRIVEN ACTIVITY SHOULD DIE OUT BY AROUND SUNSET.

ATTENTION WILL THEN TURN TO THE SIGNIFICANT MCV WHICH IS SLOWLY
MOVING EAST ACROSS CENTRAL KANSAS. ANOTHER LARGE CONVECTIVE
COMPLEX WILL EVOLVE AGAIN OVERNIGHT INTO WEDNESDAY MORNING IN
ASSOCIATION WITH THIS FEATURE WITH BOTH THE GFS AND ECMWF
INDICATING EXCESSIVE RAINFALL AMOUNTS WITHIN THIS COMPLEX. THE
MORE SOUTHERN POSITION OF THE GFS SEEMS TO FIT BEST WITH CURRENTLY
OBSERVED DATA SO WILL ISSUE A FLASH FLOOD WATCH THROUGH 18Z
WEDNESDAY FOR AREAS MAINLY NORTH OF HIGHWAY 412 IN NORTHEAST
OKLAHOMA. THE EASTERN EXTENT OF EXCESSIVE RAINFALL IS UNCERTAIN AT
THIS TIME SO WILL KEEP NORTHWEST ARKANSAS OUT OF THE WATCH FOR
NOW.

DEPENDING ON THE FUTURE EVOLUTION OF THE MCV...ANOTHER SIGNIFICANT
CONVECTIVE COMPLEX WILL BE POSSIBLE SOMEWHERE WEDNESDAY NIGHT INTO
THURSDAY MORNING. BEYOND THAT TIME...THE MODELS DIVERGE
SIGNIFICANTLY WITH THE GFS BEING THE BIGGEST OUTLIER. THE ECMWF
AND UKMET BOTH CLOSE OFF AN UPPER LOW TO OUR NORTH WHERE IT
MEANDERS AROUND FOR SEVERAL DAYS. WILL CONTINUE THE CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND BEFORE DRYING IT OUT
EARLY NEXT WEEK BUT CONFIDENCE IS FAIRLY LOW THROUGH THIS ENTIRE
PERIOD. DID GO SIGNIFICANTLY COOLER THAN THE GFS MOS MAXIMUMS
THROUGH THE ENTIRE EXTENDED FORECAST GIVEN THE UPPER TROF OVER THE
CENTER OF THE COUNTRY PER THE ECMWF AND UKMET MODELS.

WENT BELOW GUIDANCE FOR MOST TEMPERATURES THE NEXT COUPLE DAYS AS
WELL...ESPECIALLY ON DAYTIME MAXIMUMS IN THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  82  68  81 /  60  70  50  50
FSM   68  86  68  85 /  30  50  40  40
MLC   69  88  69  86 /  20  30  50  30
BVO   65  80  65  79 /  70  70  50  50
FYV   64  81  64  80 /  40  60  50  40
BYV   64  80  64  79 /  40  60  40  40
MKO   68  83  68  82 /  40  60  50  50
MIO   67  80  67  79 /  70  70  50  40
F10   68  84  68  83 /  40  50  50  50
HHW   68  91  68  90 /  20  20  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 1 PM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063.

AR...NONE.

&&

SHORT TERM...21
LONG TERM....05

PLATE
Hazardous weather outlook, Sep 8, 1:12 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT TUE SEP 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT TUE SEP 8 2009

...HEAVY RAIN POTENTIAL NORTH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS.
	ONSET...LATE THIS AFTERNOON OR EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A NEARLY STATIONARY BOUNDARY WEST TO EAST ACROSS NORTHEAST
OKLAHOMA WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AND EVENING. THE BOUNDARY IS EXPECTED TO SAG
SOUTHEAST TO NEAR INTERSTATE 44 BY LATE AFTERNOON. HIGH MOISTURE
CONTENT OF THE ATMOSPHERE AND THE POSSIBILITY OF REPEAT THUNDERSTORM
DEVELOPMENT OVER THE SAME GENERAL AREA SUGGESTS HEAVY RAIN POTENTIAL
FOR AREAS FROM INTERSTATE 44 NORTH TO THE KANSAS BORDER. LIGHT UPPER
WIND FIELDS PRECLUDE SEVERE STORMS. THERE WILL BE A LESSER RISK OF
STORM DEVELOPMENT ELSEWHERE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AMPLE MOISTURE AND AN UNSETTLED ATMOSPHERE WILL
RESULT IN A RISK OF THUNDERSTORMS FOR SEVERAL MORE DAYS.
THE HIGHEST RISK OF THUNDERSTORMS APPEARS FRIDAY OR SATURDAY
WHEN A COOL FRONT APPROACHES...THEN PASSES THROUGH THE AREA.
COOLER WEATHER WILL FOLLOW FOR THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 8, 3:10 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT TUE SEP 8 2009

OKZ064-082045-
CREEK OK-
310 PM CDT TUE SEP 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 310 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF BRISTOW...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW AND SLICK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3595 9652 3592 9615 3568 9627 3570 9649
TIME...MOT...LOC 2010Z 188DEG 6KT 3578 9637
Special weather statement, Sep 8, 3:42 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT TUE SEP 8 2009

OKZ054-082130-
OSAGE OK-
342 PM CDT TUE SEP 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 342 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF APPERSON...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BURBANK...APPERSON AND
WEBB CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3671 9705 3670 9694 3676 9689 3679 9676
      3687 9676 3689 9670 3659 9668 3649 9701
      3650 9701 3652 9703 3653 9701 3656 9690
      3659 9690 3660 9691 3658 9699 3659 9704
      3670 9707
TIME...MOT...LOC 2042Z 258DEG 9KT 3666 9701
Special weather statement, Sep 8, 3:42 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT TUE SEP 8 2009

OKZ064-066-082130-
CREEK OK-OKMULGEE OK-
342 PM CDT TUE SEP 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK

AT 343 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF SLICK...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...SLICK AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3600 9618 3577 9601 3566 9635 3585 9646
TIME...MOT...LOC 2043Z 242DEG 6KT 3578 9630
Special weather statement, Sep 8, 4:04 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT TUE SEP 8 2009

OKZ054-082145-
OSAGE OK-
404 PM CDT TUE SEP 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 405 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF BURBANK...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK AND APPERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3671 9694 3684 9656 3657 9650 3655 9689
      3659 9690 3660 9691 3659 9694 3670 9695
TIME...MOT...LOC 2105Z 260DEG 14KT 3664 9689
Local storm report, Sep 8, 4:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT TUE SEP 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     3 S BRISTOW             35.79N 96.39W
09/08/2009                   CREEK              OK   EMERGENCY MNGR

            TREE LIMBS DOWN ON HIGHWAY 48 THREE MILES SOUTH OF
            BRISTOW

&&

DMJ
Special weather statement, Sep 8, 4:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT TUE SEP 8 2009

OKZ055-061-082215-
ROGERS OK-WASHINGTON OK-
439 PM CDT TUE SEP 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS AND WASHINGTON

AT 440 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TALALA...VERA AND RAMONA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3665 9591 3651 9563 3643 9581 3647 9601
TIME...MOT...LOC 2140Z 236DEG 14KT 3647 9589

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:37 PM CDTSevere Thunderstorm WarningTSACreek23 min
Sep 8, 3:10 PM CDTSpecial Weather StatementTSACreek35 min
Sep 8, 3:42 PM CDTSpecial Weather StatementTSAKay48 min
Sep 8, 4:04 PM CDTSpecial Weather StatementTSAOsage41 min
Sep 8, 4:06 PM CDTFlash Flood WatchTSACraig, Delaware, Mayes, Nowata, Ottawa, Pawnee and 3 more21 hr
Sep 8, 4:44 PM CDTSevere Thunderstorm WarningTSARogers, Washington29 min
Sep 8, 5:04 PM CDTSpecial Weather StatementTSAOkmulgee41 min
Sep 8, 6:45 PM CDTSpecial Weather StatementTSANowata, Washington45 min
Sep 8, 5:15 PM CDTSpecial Weather StatementTSACarroll45 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.